MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0048-0024-JP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 03/28/2026
Type of Reportable Event Death
Event or Problem Description
Clinical narrative: an impella cp was inserted via the femoral artery to support the 70 year old male patient who had been admitted in with indication of acute myocardial infarction and cardiogenic shock.The underlying history was not shared.The pump was supporting along with extra-corporeal membrane oxygenation (ecmo).While on support the cp accessed limb had lost pulses, and so to troubleshoot and treat the ischemia an antegrade puncture was made for perfusion.Additionally the ecmo accessed limb was ischemic.The team did acknowledge the vessels to be small in diameter.After just over 1 day of support the patient expired.The death is conservatively being reported although an unlikely contributing factor to the death, and more likely the patient's presenting native critical condition.Ischemia may be influenced by patient-specific factors such as severe peripheral vascular disease, underlying critical illness, hemodynamic instability, and vascular access characteristics.
 
Additional Manufacturer Narrative
A4 weight is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Updated information: b5 clinical narrative updated.
 
Event or Problem Description
Clinical narrative: an impella cp was inserted via the femoral artery to support the 70 year old male patient who had been admitted in with indication of acute myocardial infarction and cardiogenic shock.The underlying history was not shared.The pump was supporting along with extra-corporeal membrane oxygenation (ecmo).While on support the cp accessed limb had lost pulses, and so to troubleshoot and treat the ischemia an antegrade puncture was made for perfusion.It was reported there was no improvement in limb ischemia.Additionally the ecmo accessed limb was ischemic.The team did acknowledge the vessels to be small in diameter.After just over 1 day of support the patient expired.The death is conservatively being reported although an unlikely contributing factor to the death, and more likely the patient's presenting native critical condition.Ischemia may be influenced by patient-specific factors such as severe peripheral vascular disease, underlying critical illness, hemodynamic instability, and vascular access characteristics.
 
Additional Manufacturer Narrative
H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation and added clinical review.Corrected information in d10(concomitant med products) the root cause of the injury was unable to be determined due to insufficient clinical details.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
DANVERS
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24799772
Report Number1220648-2026-06454
Device Sequence Number9944621
Product Code OZD
UDI-Device Identifier00813502011371
UDI-Public(01)00813502011371(17)271111(10)2027820869
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0048-0024-JP
Device Lot Number2027820869
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer04/21/2026
04/30/2026
Initial Report FDA Received Date04/07/2026
Supplement Report FDA Received Date04/27/2026
05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/09/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXTRA-CORPOREAL MEMBRANE OXYGENATION
Outcome Attributed to Adverse Event Death;
Patient Age70 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian